MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-45-120-120-P6
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).It is indicated that the device is not returning; therefore, a failure analysis of the complaint device could not be completed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.The reported patient effect of hospitalization is a known inherent risk of the procedure and the treatment appears to be related to circumstances of the procedure.The investigation determined the reported difficulties appear to be related to the patients anatomical conditions.Additionally, as it was reported that a 4.0 sized balloon was utilized to treat a 4.0mm to 4.5 mm diameter mid superficial femoral artery during procedure, it should be noted that the supera peripheral stent system instructions for use (ifu) states the selected pre-dilatation balloon expanded diameter must be greater than or equal to 4.5mm.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that during the procedure on (b)(6) 2016, to treat a heavily calcified, narrow, tight de novo lesion in the non-tortuous, 4.0mm to 4.5 mm diameter mid superficial femoral artery, after performing atherectomy, pre-dilatation was performed using an unspecified 4.0x120 balloon catheter.During pre-dilatation, a balloon waste was noted and was reportedly due to the very heavy calcification in the mid portion of the lesion.With an unspecified 6fr 45cm introducer sheath in place, a 4.5x120 6f 120cm supera peripheral stent system was then advanced without resistance to the target lesion.Midway through deploying the supera stent, the stent became elongated at the tight, calcified area of the lesion, the tip of the supera became wedged inside of the stent, then the tip separated.The delivery system was withdrawn without resistance and the supera stent remained completely deployed in the lesion with the tip of the catheter still wedged inside of the stent.No other device issues occurred.Attempts were made to snare the tip, but it was unable to be snared, thus, the patient was sent to bypass surgery.While there have been no adverse patient sequelae, this issue caused a clinically significant delay.As of (b)(6) 2016, the patient was successfully treated via bypass surgery and is recovering well.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).(b)(6).
 
Event or Problem Description
Subsequent to the initial filed medwatch report, a user facility medwatch report was received on (b)(6) 2016 and states: right superficial femoral artery (sfa) was heavily calcified.Cardiologist stented the right sfa with a supera stent system.After the stent was deployed, the delivery device tip came loose and was wedged between the lesion inside the stent while removing the device.Multiple attempts were made to retrieve the tip with various guide wires, and snare and balloons.What was the original intended procedure? abdominal aortography and selective right iliac angiography and runoff.Successful orbital atherectomy of the right superficial femoral artery.Right superficial femoral artery self-expanding supera stent, 4.5x120.Device usage problem: device failed (e.G.Broke, couldn't get it to work or stopped working).No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6074350
Report Number2024168-2016-07516
Device Sequence Number77494
Product Code NIP
UDI-Device Identifier08975370026276
UDI-Public(01)08975370026276(17)180630(10)6071861
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue NumberS-45-120-120-P6
Device Lot Number6071861
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/02/2016
Supplement Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age68 YR
Patient Weight99